Arkansas, 2017Flood in Arkansas, April 23 to 30, 2017
April 23 to 30, 2017 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to Augusta on 4/23/17 and it continued into May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to Augusta on 4/23/17 and it continued into May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 23, 1:49 PM CST, 56 minutes earlier.
Area forecast discussion, Apr 23, 1:49 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
249 PM CDT Sun Apr 23 2017
.DISCUSSION...
Main concerns in this forecast cycle are past the short term and
mainly mid-week and over the weekend. River levels have come up a
bit with the recent rains, and the forecast has possible
additional rain Wednesday to Thursday, then again over the
weekend. The excess rain will contribute to the possibility of
elevated rivers and flooding, as well as some flash flooding
dependent on location off convection. Also some risk of strong to
severe storms will be possible with the Wednesday to Thursday
system, then again over the weekend.
Today, the stratus cloud deck quickly thinned dissipated as the
cooler and drier air filtered into AR. Only the far southeast had
any ceilings left. Afternoon temperatures were cool and mainly in
the 60s. Dewpoint temperatures were in the mid 30s to mid 40s.
Winds were elevated from the northwest to north at 10 to 20 mph
with some higher gusts.
&&
.SHORT TERM...Tonight Through Tuesday Night
Clear skies are forecast tonight with below normal lows in the
40s. Dry on Monday as the surface high pressure settles over the
region. Light winds becoming south late in the day, with highs in
the 70s. Continued dry Monday night and Tuesday, with lows in the
50s, while highs in the 80s. Later Tuesday, the approaching
system from the west will start to spread clouds eastward, while
a south wind flow will bring back moisture levels to AR, and with
precip water values reaching around 1.5 inches over the region.
Also there will be some risk of isolated strong to severe storms
as the upper lift moves across AR. Current timing would be around
mid-day to the evening. Model timing is a bit different, with the
Euro slower than the GFS or NAM, and the Euro having the upper low
closer to northwest AR, while the others having lifted the upper
low well to the north of AR.
&&
.LONG TERM...Wednesday Through Sunday
The long term will be active to say the least. Wednesday's cold
front still looks to be progressive providing showers and
thunderstorm statewide. Severe weather parameters could support
strong to severe thunderstorms and will need to be monitored in the
coming days. The big change for the long term is the shift in timing
for the weekend heavy rainfall event. What looked like a Saturday
event has shift to Sunday. There's also been an intro to a shortwave
in between (Friday). Either way, we are headed into an active period
and Arkansas will be in the track. Flooding and flash flooding
will need to be monitored.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 44 74 52 79 / 0 0 0 0
Camden AR 45 78 53 84 / 0 0 0 0
Harrison AR 40 74 52 79 / 0 0 0 0
Hot Springs AR 44 77 53 82 / 0 0 0 0
Little Rock AR 46 77 53 82 / 0 0 0 0
Monticello AR 48 77 53 81 / 0 0 0 0
Mount Ida AR 42 76 53 81 / 0 0 0 0
Mountain Home AR 40 75 51 80 / 0 0 0 0
Newport AR 45 75 51 80 / 0 0 0 0
Pine Bluff AR 47 77 53 82 / 0 0 0 0
Russellville AR 42 77 52 83 / 0 0 0 0
Searcy AR 45 75 51 80 / 0 0 0 0
Stuttgart AR 46 75 53 80 / 0 0 0 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...59 / Long Term...61
Hazardous weather outlook, Apr 23, 3:08 AM CST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
408 AM CDT Sun Apr 23 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
408 AM CDT Sun Apr 23 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
Chances for thunderstorms return by the middle of the week as the
next storm system moves through the region on Wednesday into
Wednesday night. Some strong to severe thunderstorms may be seen.
Another storm system will move through the region late in the
week into the weekend...with some potential for severe weather
also possible. However...some uncertainties do exist this far out
for either event...so refer to the latest forecast updates in the
coming days as these uncertainties become more clear.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/44
Flood, Woodruff
- When
- April 23, 2:45 PM CST to April 30, 11:59 PM CST
- Where
- Woodruff County, 2.95 mi WNW of Augusta to 1.38 mi W of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.294, -91.420
Flooding was noted on the White River at Augusta after heavy rain fell. The flooding began on 4/23/17.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Georgia, April 23, 20171 injured · $49,000 · 50 kt wind · 4 events
- Flooding in Virginia, April 23 to 24, 2017$65,000 · 2 events
- Wildfire in Arizona, April 23 to 30, 2017$50,000 · 1 event
- Flash Flooding and Hail in South Carolina, April 23 to 24, 2017$3,000 · 1 in hail · 12 events
- Flooding in North Carolina, April 23 to 25, 2017$5,000 · 11 events
- Flooding in Kentucky, April 23, 20179 events
- Winter Storm and High Wind in Utah, April 23 to 25, 201754 kt wind · 3 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 23, 20171 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 23, 20171 event
- Hail in Montana, April 23, 20171 in hail · 1 event
- Funnel Cloud in Georgia, April 23, 20171 event
- Flood in West Virginia, April 23 to 24, 2017$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696200.